Alert archive / Montana / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS Great Falls, MT

April 25, 2016

NWS Great Falls, MT issued this winter storm warning at Apr 25, 2016, 7:43 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2016, 7:43 AM MDT (13:43 UTC)
Expired
Apr 25, 2016, 5:00 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

383 
WWUS45 KTFX 251343
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
743 AM MDT MON APR 25 2016

MTZ047-251800-
/O.UPG.KTFX.WW.Y.0019.000000T0000Z-160425T1800Z/
/O.NEW.KTFX.WS.W.0003.160425T1343Z-160425T1800Z/
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK
743 AM MDT MON APR 25 2016

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT
TODAY. THIS REPLACES THE WINTER WEATHER ADVISORY THAT WAS
PREVIOUSLY IN EFFECT.

* LOCATIONS...CHINOOK...FORT BELKNAP.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES.

* TIMING...WET SNOW WILL CONTINUE THROUGH THIS MORNING THEN
  DECREASE THROUGH THIS AFTERNOON. 

* IMPACTS...SNOW OR SLUSH COVERED ROADS AND POOR VISIBILITY WILL
  CAUSE DIFFICULT DRIVING CONDITIONS THIS MORNING. THE SNOW COULD
  BE HEAVY AT TIMES DURING THE MORNING COMMUTE. SOME POWER OUTAGES
  HAVE OCCURRED AND TREE DAMAGE IS POSSIBLE...ALONG WITH STRESS
  TO YOUNG LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-051-251800-
/O.CON.KTFX.WW.Y.0019.000000T0000Z-160425T1800Z/
HILL-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...LEWISTOWN...
LEWISTOWN DIVIDE
743 AM MDT MON APR 25 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* LOCATIONS...HAVRE...LEWISTOWN...LEWISTOWN DIVIDE.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES.

* TIMING...WET SNOW WILL CONTINUE THROUGH EARLY THIS MORNING 
  THEN DECREASE LATE THIS MORNING THROUGH THIS AFTERNOON. SNOW 
  MAY CHANGE BACK TO RAIN AT ELEVATIONS BELOW 4500 FEET LATE 
  THIS MORNING.

* IMPACTS...SNOW OR SLUSH COVERED ROADS AND POOR VISIBILITY WILL
  CAUSE DIFFICULT DRIVING CONDITIONS...PARTICULARLY EARLY THIS
  MORNING. THE SNOW COULD BE HEAVY AT TIMES DURING THE MORNING
  COMMUTE. SOME POWER OUTAGE AND TREE DAMAGE IS POSSIBLE... ALONG
  WITH STRESS TO YOUNG LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511.

&&

$$
2 follow-up statements
482 
WWUS45 KTFX 251740
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 AM MDT MON APR 25 2016

MTZ011-051-251845-
/O.EXP.KTFX.WW.Y.0019.000000T0000Z-160425T1800Z/
HILL-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...LEWISTOWN...
LEWISTOWN DIVIDE
1140 AM MDT MON APR 25 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY...

SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF
HILL AND FERGUS COUNTY THROUGH THE AFTERNOON HOURS. HOWEVER...MOST
OF THE SNOWFALL WILL MELT ON CONTACT...THUS THE WINTER WEATHER
ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON.

$$

MTZ047-252300-
/O.EXT.KTFX.WS.W.0003.000000T0000Z-160425T2300Z/
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK
1140 AM MDT MON APR 25 2016

...WINTER STORM WARNING NOW IN EFFECT
UNTIL 5 PM MDT THIS AFTERNOON...

* LOCATIONS...CHINOOK...FORT BELKNAP...HARLEM AND TURNER.

* SNOW ACCUMULATIONS...NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES
  THIS AFTERNOON.

* TIMING...PERIODS OF MODERATE TO HEAVY SNOWFALL WILL CONTINUE
  THROUGH THIS AFTERNOON. THE PRECIPITATION SHOULD BEGIN TO
  DIMINISH IN INTENSITY THIS EVENING.

* IMPACTS...SNOW OR SLUSH COVERED ROADS AND POOR VISIBILITY WILL
  CAUSE DIFFICULT DRIVING CONDITIONS. THE SNOW WILL BE HEAVY AT
  TIMES...ESPECIALLY OVER THE EASTERN AND NORTHERN PORTIONS OF THE
  COUNTY. SOME POWER OUTAGES HAVE OCCURRED AND TREE DAMAGE IS
  POSSIBLE...ALONG WITH STRESS TO YOUNG LIVESTOCK. THIS IS A VERY
  WET SNOW...MAKING ANY SNOWFALL REMOVE A BIT MORE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 511.

&&

$$
291 
WWUS45 KTFX 252247
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 PM MDT MON APR 25 2016

MTZ047-260000-
/O.EXP.KTFX.WS.W.0003.000000T0000Z-160425T2300Z/
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK
447 PM MDT MON APR 25 2016

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...

AREAS OF LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING BUT
ADDITIONAL, SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. THUS, THE
WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 25, 6:05 AM MDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 25, 6:05 AM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
605 AM MDT MON APR 25 2016

UPDATED AVIATION SECTION

.DISCUSSION...
TODAY THROUGH WEDNESDAY...WATER VAPOR SATELLITE IMAGERY THIS
MORNING SHOWS UPPER LEVEL LOW SPINNING OVER SD WITH DEFORMATION
AXIS EXTENDING TO ITS NW ACROSS N-CENTRAL MT WHILE ANOTHER
MID/UPPER LEVEL LOW DIGS INTO THE GREAT BASIN REGION. WIDESPREAD
RAIN/SNOW WRAPPING INTO NORTH-CENTRAL MT FROM THE EAST WILL SPREAD
WEST GRADUALLY THROUGH TODAY WITH A GRADUAL DECREASE IN
PRECIPITATION INTENSITY EXPECTED THROUGH THE DAY. PRECIPITATION
TYPE WILL BE SNOW THROUGH MOST OF THIS MORNING ACROSS
HILL/BLAINE/FERGUS COUNTIES WHERE A WINTER WX ADVISORY CONTINUES
THROUGH NOON TODAY. BY LATE THIS MORNING DIMINISHING PRECIPITATION
INTENSITY AND DAYTIME HEATING WILL REDUCE ACCUMULATION OF SNOW
AND LIMIT IMPACTS, THOUGH SNOW MAY CONTINUE TO ACCUMULATE ACROSS
THE HIGHER ELEVATIONS OF THE BEARS PAW MTNS. TONIGHT THROUGH
WEDNESDAY, THE MID/UPPER LEVEL LOW IN THE GREAT BASIN TRACKS EAST
ACROSS UT/CO WITH WEAKENING ENERGY AND A MOIST AIRMASS LINGERING
TO THE NORTH ACROSS MT WITH ANOTHER UPPER TROUGH DIGGING INTO THE
INTERMOUNTAIN WEST LATE WEDNESDAY. WITH LITTLE FORCING, BUT
CONTINUED MOIST CONDITIONS IN PLACE ACROSS MT, PRECIPITATION WILL
BE SCATTERED AND DISORGANIZED ACROSS THE REGION. TEMPERATURES
REMAIN BELOW SEASONAL AVERAGES THROUGH MID-WEEK. HOENISCH

WEDNESDAY NIGHT THROUGH MONDAY...MEDIUM RANGE PERIOD CONTINUES TO
LOOK UNSETTLED WITH PERIODS OF SHOWERS. THE PERIOD BEGINS WITH A
CLOSED UPPER LOW OVER NEBRASKA/SOUTH DAKOTA PROVIDING LIFT AND GOOD
MOISTURE TRANSPORT ACROSS THE AREA RESULTING IN SCATTERED SHOWERS
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. BY THURSDAY AFTERNOON,
ANOTHER UPPER TROF MAKES ITS WAY ACROSS THE WESTERN U.S. BUT MOST OF
THE ENERGY ASSOCIATED WITH THIS FEATURE WILL DIG WELL SOUTH OF THE
AREA RESULTING IN ISOLATED TO SCATTERED SHOWERS ACROSS SOUTHERN AND
CENTRAL MONTANA THROUGH FRIDAY. MODELS BEGIN TO DIVERGE WITH THEIR
SOLUTIONS SATURDAY. THE ECMWF MAINTAINS THE CLOSED LOW AND MOVES IT
TO SOUTHEAST NEBRASKA. CIRCULATION AROUND THIS LOW THEN PROVIDES
SPOTTY PRECIPITATION ACROSS THE AREA. THE GFS MAINTAINS A BROAD
UPPER TROF ACROSS THE INTERIOR WESTERN STATES AND HAS A STRONGER
FEED OF MOISTURE ACROSS MONTANA RESULTING IN A BIT MORE ORGANIZED
PATTERN OF SHOWER ACTIVITY. AN UPPER RIDGE BUILDS ALONG THE WEST
COAST SUNDAY AND THIS WILL RESULT IN A NORTH TO NORTHWEST FLOW ALOFT
AND THE POSSIBILITY OF SCATTERED SHOWERS CONTINUING. TEMPERATURES
WILL BE BELOW SEASONAL AVERAGES TO START THE PERIOD BUT WILL
GRADUALLY WARM THROUGH THE WEEKEND.

&&

.AVIATION...
UPDATED 1205Z.
THE COMBINATION OF MULTIPLE UPPER LEVEL DISTURBANCES AND A MOIST
AIRMASS CONTINUES TO RESULT IN WIDESPREAD LOW AND MID CLOUDS AS WELL
AS RAIN AND SNOW SHOWERS. ADDITIONALLY, AREAS OF FOG WILL REDUCE
VISIBILITIES THROUGH 15Z. MVFR/IFR CONDITIONS PREVAIL DUE TO LOW
CEILINGS, FOG, AND PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  45  31  49  32 /  60  50  50  10
CTB  46  31  50  30 /  70  60  50  10
HLN  54  36  54  35 /  40  40  40  10
BZN  53  33  53  32 /  50  40  40  30
WEY  47  30  46  27 /  70  60  50  30
DLN  52  34  53  32 /  50  50  40  20
HVR  40  31  48  30 / 100  70  60  20
LWT  42  31  45  32 /  90  60  60  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR MTZ011-047-051.

&&

WEATHER.GOV/GREATFALLS

In the hours before

Local storm report, Apr 25, 7:12 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
712 AM MDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     SNOW             7 SE ROCKY BOY          48.18N 109.69W
04/25/2016  E6.0 INCH        HILL               MT   TRAINED SPOTTER

            WET SNOW...STILL SNOWING

&&

MWM

Nearby

Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.